MAUDE Adverse Event Report: SYNTHES GMBH END CAP FOR TFNA / 0MM STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH END CAP FOR TFNA / 0MM STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.045.870S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6: per franchise complaint product investigation procedure for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.The x-ray investigation revealed nothing indicative of a device nonconformance.It is understood there is no allegation associated with this product malfunction.No visible damage or anything indicative of a device nonconformance was found during the investigation.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.It is understood there is no allegation associated with this product, however; visual analysis of the returned sample revealed that end-cap f/tfna 0 it was received threaded into the nail; however, the threads were found damaged due to the cap being cross-threaded in the nail, preventing removal during the functional test performed.A dimensional inspection for the end-cap f/tfna 0 was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces likely caused during the attemp to removal the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the end-cap f/tfna 0 would contribute to a device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that a tfna nail broke postoperatively.The event resulted in hardware removal and revision surgery due to the breakage.

Brand Name
END CAP FOR TFNA / 0MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25519484
Report Number8030965-2026-06231
Device Sequence Number9940181
Product Code HSB
UDI-Device Identifier10886982296054
UDI-Public(01)10886982296054(17)360101(10)95761P5
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.045.870S
Device Lot Number95761P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale